What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 8, 11:11 PM CST, 3 hours 49 minutes earlier.
Area forecast discussion, May 8, 11:11 PM CST, 3 hours 49 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1211 AM CDT Thu May 9 2019
.AVIATION...
TSTMS have rapidly redeveloped across the area and will likely
continue until around 10/12z. Some areas of fog possible between
areas of convection and also immediately following the dissipation
of convection, especially across ne TX where storms may exit
around 10/09-10z. Ifr to low mvfr cloud decks also expected
outside of convection. A weak frontal boundary will bring westerly
winds either side of 10 kts durg the day with low cloud decks
scattering out. Winds shifting from west to north either side of
11/00z, when the threat of elevated convection above a low lvl
inversion sets up./07/.
&&
.PREV DISCUSSION... /issued 948 PM CDT Wed May 8 2019/
UPDATE...
Scattered showers and isold tstsm redeveloping quickly in the wake
of svr mcs that moved across area durg aftn...mainly along and
south of I-20. Some of this convection may become more intense as
atmosphere moistens in mid lvls and destabilizes. Western portions
of area, especailly towards the East TX lakes area, may see areas
of fog redeveloping where both ground and boundary layers remain
saturated. Amount of fog would depend on persistence of
redeveloping convection, and amount of mid lvl cloud cover
streaming newd back into area. Overnight pops ranging from 20
percent west to 60 percent east./07/.
CN
PREV DISCUSSION... /issued 445 PM CDT Wed May 8 2019/
SHORT TERM.../Tonight through Thursday Night/
Strong to severe QLCS continues to push east across Southern
Arkansas, Northern Louisiana, and Deep East Texas. CAPE values of
1000-2000 J/kg are present just ahead of the complex, but
instability begins to decrease with eastward extent into Northeast
Louisiana. However, surface winds have backed over Southern
Arkansas and Northern Louisiana, with winds from the southeast at
10-15 kts with gusts of 20-25 kts. This is helping to yield 0-1
km SRH values of 200-350 m2/s2 ahead of the QLCS. Therefore, a
threat for QLCS tornadoes will likely persist for several more
hours. In addition, multiple bowing segments have developed along
the complex, which will also pose a threat for damaging straight-
line winds.
Interestingly, some of the CAMs, such as the HRRR and the 3km NAM,
are suggesting the QLCS will rapidly weaken after 00z. Given the
environment ahead of the QLCS, I think the complex will likely
maintain itself longer than the CAMs suggest.The HRRR also
redevelops more scattered convection across East Texas during the
01z-02z time frame this evening. There is a large area of light to
moderate rain ongoing behind the QLCS over East Texas, so I'm
skeptical that the atmosphere will have enough time to sufficiently
recover to more storms to develop so soon. However, latest radar
loops show more isolated storms separated from the convection
heading northeast towards Deep East Texas. This may be what the
HRRR is depicting. In addition, a strong low-level jet remains in
place to provide moisture and shear for severe thunderstorms.
Therefore, Tornado Watch #153 will be maintained for a few more
hours, but will continue to be evaluated.
A threat for severe weather will likely persist in some form
through tonight and into at least midday Thursday. Model guidance
still suggests another QLCS will develop ahead of the approaching
cold front during the overnight hours and will move east into
Southern Arkansas and Louisiana around 12z Thursday morning before
exiting by early afternoon. Yet more scattered storms are possible
immediately ahead of the front late Thursday afternoon and
evening, but widespread severe weather is not anticipated with
that activity.
Given the relative lull that is expected on Thursday, no changes
were made to the Flash Flood Watch. A new watch may be needed for
the later heavy rain event that will occur Friday and into the
weekend, especially based on the rainfall received between now and
Thursday night. More details on that time period are below.
CN
LONG TERM.../Friday through Tuesday Night/
Sfc cold front front to be just s of the region Friday morning, but
the 850 mb front will be draped across the srn and ern portions of
our region from sw to ne. Meanwhile, a compact disturbance is fcst
to be movg newd across Central and SE TX in swly flow aloft. Heavy
rainfall is likely to develop as this disturbance lifts newd along
the 850 mb front. The sfc front will also eventually lift nwd,
especially as a sfc low/trof axis develop along the TX Gulf
Coast/Deep E TX Friday night. Model output differs quite a bit with
regard to timing of waves of convection, but it seems likely that
multiple rounds of tstms will move across our region through
Saturday.
Base of the nrn stream upper trof will finally force the cold front
through and bring a brief pd of dry weather to the region Sunday
night into Monday. However, another srn stream upper low will
approach from the w for Tuesday, bringing swly flow aloft and more
chances for rain. /12/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 60 70 62 73 / 50 70 60 70
MLU 66 74 63 76 / 70 70 60 70
DEQ 52 69 56 69 / 20 40 60 70
TXK 56 67 59 69 / 30 60 60 70
ELD 60 69 60 71 / 50 70 50 70
TYR 54 69 61 73 / 50 60 70 70
GGG 56 70 61 73 / 50 70 70 70
LFK 61 73 65 76 / 70 90 70 70
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Flash Flood Watch until 7 AM CDT this morning for ARZ050-051-
059>061-070>073.
LA...Flash Flood Watch until 7 AM CDT this morning for LAZ001>006-
010>012.
OK...Flash Flood Watch until 7 AM CDT this morning for OKZ077.
TX...Flash Flood Watch until 7 AM CDT this morning for TXZ096-097-
108>112-124>126-136>138-149>153.
&&Hazardous weather outlook, May 8, 6:33 PM CST, 8 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
733 PM CDT Wed May 8 2019
ARZ050-051-059>061-070>073-LAZ001>006-010>014-OKZ077-TXZ096-097-
108>112-124>126-136>138-149>153-091100-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-McCurtain-Bowie-Franklin-
Titus-Camp-Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-
Cherokee-Rusk-Panola-Nacogdoches-Shelby-
733 PM CDT Wed May 8 2019
This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.
.DAY ONE...Tonight...
A Flash Flood Watch is in effect until 7 AM CDT Thursday morning.
Strong to severe thunderstorms will remain possible through the
overnight hours. These storms may produce damaging winds, large
hail, isolated tornadoes, and flash flooding.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...
Thunderstorms will continue through Thursday as a cold front moves
across the area, and a few storms could be severe. A brief
reprieve from heavy rainfall will come late Thursday, but heavy
rainfall will return Friday through Sunday. Flash flooding will be
possible during this timeframe, and additional Flash Flood Watches
will likely be needed.
.SPOTTER INFORMATION STATEMENT...
Activation of emergency management personnel, amateur radio
operators and storm spotters may be needed tonight through midday
Thursday.
LAZ017>022-TXZ165>167-091100-
Sabine-Natchitoches-Winn-Grant-Caldwell-La Salle-Angelina-
San Augustine-
733 PM CDT Wed May 8 2019
This Hazardous Weather Outlook is for portions of north central
Louisiana, northwest Louisiana and east Texas.
.DAY ONE...Tonight...
Strong to severe thunderstorms will remain possible through the
overnight hours. These storms may produce damaging winds, large
hail, isolated tornadoes, and isolated flash flooding.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...
Thunderstorms will continue through Thursday as a cold front moves
across the area, and a few storms could be severe. A brief
reprieve from heavy rainfall will come late Thursday, but heavy
rainfall will return Friday through Sunday. Flash flooding will be
possible during this timeframe, and additional Flash Flood Watches
will likely be needed.
.SPOTTER INFORMATION STATEMENT...
Activation of emergency management personnel, amateur radio
operators and storm spotters may be needed tonight through midday
Thursday.
09
In the hours before
Special weather statement, May 8, 11:29 PM CST, 3 hours 31 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1229 AM CDT Thu May 9 2019
LAZ001-002-010-TXZ138-151-090630-
De Soto LA-Bossier LA-Caddo LA-Panola TX-Harrison TX-
1229 AM CDT Thu May 9 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DE SOTO...CADDO AND
SOUTHWESTERN BOSSIER PARISHES...EAST CENTRAL HARRISON AND
NORTHEASTERN PANOLA COUNTIES UNTIL 130 AM CDT...
At 1229 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Belcher to 8 miles southeast of Deberry.
Movement was east at 40 mph.
Pea size hail and wind gusts up to 50 mph will be possible with these
storms.
Locations impacted include...
Shreveport, Bossier City, Greenwood, Blanchard, Waskom, Benton,
Stonewall, Oil City, Mooringsport, Belcher, Fosters, Eastwood,
Ferguson, Spring Ridge, Cross Lake, Midyett, Keithville, Dixie, Caddo
Lake and Frierson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3219 9414 3269 9407 3269 9404 3278 9404
3273 9355 3221 9363
TIME...MOT...LOC 0529Z 287DEG 61KT 3274 9387 3223 9405
07Special weather statement, May 9, 12:22 AM CST, 2 hours 38 minutes before
Special Weather Statement
National Weather Service Shreveport LA
122 AM CDT Thu May 9 2019
LAZ017-TXZ153-166-167-090715-
Sabine LA-Sabine TX-San Augustine TX-Shelby TX-
122 AM CDT Thu May 9 2019
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SABINE PARISH...
SOUTHEASTERN SHELBY...SAN AUGUSTINE AND SABINE COUNTIES UNTIL 215 AM
CDT...
At 121 AM CDT, Doppler radar was tracking a strong thunderstorm near
Macune, or 22 miles north of Ebenezer, moving northeast at 35 mph.
Pea size hail and winds in excess of 35 mph will be possible with
this storm.
Locations impacted include...
Milam, San Augustine, Hemphill, Pineland, Rosevine, Patroon, Macune,
Huxley, Broaddus, Sexton, Bronson, McElroy, Yellowpine, Toledo Bend
Reservoir North, Columbus and Chinaquapin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
If on or near Sam Rayburn Reservoir, get out of the water and move
indoors or inside a vehicle. This storm will also move across
portions of Toledo Bend Reservoir by around 2 am. Remember,
lightning can strike out to 10 miles from the parent thunderstorm.
If you can hear thunder, you are close enough to be struck by
lightning. Move to safe shelter now! Do not be caught on the water
in a thunderstorm.
&&
LAT...LON 3112 9412 3125 9430 3141 9431 3181 9380
3134 9350
TIME...MOT...LOC 0621Z 243DEG 56KT 3136 9413
07Special weather statement, May 9, 2:08 AM CST, 52 minutes before
Special Weather Statement
National Weather Service Shreveport LA
308 AM CDT Thu May 9 2019
LAZ010-017-TXZ153-166-167-090900-
De Soto LA-Sabine LA-Sabine TX-San Augustine TX-Shelby TX-
308 AM CDT Thu May 9 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL DE SOTO AND
NORTHWESTERN SABINE PARISHES...SOUTHEASTERN SHELBY...EASTERN SAN
AUGUSTINE AND NORTHWESTERN SABINE COUNTIES UNTIL 400 AM CDT...
At 307 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Milam, or 26 miles southeast of Center, moving
northeast at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Mansfield, Milam, Zwolle, Converse, Oak Grove, Pleasant Hill, Huxley,
Noble, Pelican, Sexton, Toledo Bend Reservoir North and Belmont.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle. Boaters on Toledo Bend should
not be on the water near this storm.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3144 9380 3154 9406 3203 9369 3177 9345
TIME...MOT...LOC 0807Z 215DEG 12KT 3158 9381
07